MAUDE Adverse Event Report: SYNTHES HAGENDORF T-PAL TRIAL SPACER 10MM X 28MM8MM HEIGHT; TEMPLATE

SYNTHES HAGENDORF T-PAL TRIAL SPACER 10MM X 28MM8MM HEIGHT; TEMPLATE
Catalog Number 03.812.308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reportedly, there was no patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.Manufacturing location: (b)(4).Manufacturing date: 21.July 2015.No nonconformances were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a t-handle t25 stardrive shaft was stripped at the tip, the sleeve threads of a holding sleeve-standard with stop for matrix were stripped, the tip of the t-pal trial spacer has broken off, the tip of the t-pal spacer applicator has broken off, and the slap hammer broke into (2) pieces at the very lowest part of the hammer.This was discovered during routine inspection.There is no patient or case involved.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Product investigation was completed.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.The proximal coupling of the t-pal instruments had broken off.The broken fragment was not returned.The returned t-pal applicator inner shaft and trial spacer are utilized in the t-pal (transforaminal posterior atraumatic lumbar) system.After trialing, the applicator inner shaft is installed into the applicator handle and knob assembly until the release button clicks into place.The appropriate spacer is attached by rotating the knob clockwise until the security ring clicks into position displaying a green band.The knob can then continue to be rotated clockwise until tight; the implant will not pivot in this position.The implant can then be advanced into the intervertebral disc space with light hammering.Once in position the applicator knob is rotated counterclockwise until it stops at the security ring, allowing the implant to pivot.The implant can be advanced into the final position with light controlled hammering.Once the implant is in position, it can be detached by pushing the security ring down and simultaneously turning the applicator knob counterclockwise until it stops; the applicator can then be detached from the implanted spacer.Relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.The received failure mode is consistent with impaction while the handle (03.812.001) security ring is pressed forward; this would concentrate impaction forces on the proximal coupling ball tip.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 6 for (b)(4).

Brand Name
T-PAL TRIAL SPACER 10MM X 28MM8MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6308997
Report Number3003875359-2017-10052
Device Sequence Number18991352
Product Code HWT
UDI-Device Identifier10705034727837
UDI-Public(01)10705034727837(10)9516945
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.308
Device Lot Number9516945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1